MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CONQUEST; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CONQUEST; PTA BALLOON DILATATION CATHETER
Catalog Number CQ5054
Medical Device Problem Codes Material Rupture (1546); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one conquest pta dilatation catheter was returned for evaluation.Fiber disturbance/frayed fibers were noted at the proximal end of the balloon.No specific anomalies were noted on the returned device during the visual evaluation.On functional testing, the balloon was inflated with an in-house presto inflation device.Water was leaking from the balloon; further, the balloon was stripped, and under microscopic observations, a longitudinal rupture was noted in the balloon.No other functional testing was done.One photo was reviewed.The photo shows the inflation luer of the catheter being connected to a syringe, and no other anomalies noted.No objective evidence of balloon rupture can be noted.Also, the photo contains the outer package which contains product details, which can be verified with the reported details.The submitted photo doesn¿t show any specific anomalies.However, in the sample analysis of the returned device, fiber disturbance/frayed fibers were noted at the proximal end of the balloon during the visual evaluation and during the microscopic observation, a longitudinal balloon rupture was noted.Therefore, the investigation is confirmed for the reported balloon rupture and also confirmed for the identified unraveled fibers.A definitive root cause for the reported balloon rupture and identified unraveled fibers could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 01/2025) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure to treat the fistula venous stenosis, the pta balloon was allegedly ruptured longitudinally at 26 atm during the third pressurization.It was further reported that the balloon could be removed smoothly after the rupture.The procedure was completed by using another device.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one conquest pta dilatation catheter was returned for evaluation.Fiber disturbance/frayed fibers were noted at the proximal end of the balloon.No specific anomalies were noted on the returned device during the visual evaluation.On functional testing, the balloon was inflated with an in-house presto inflation device.Water was leaking from the balloon; further, the balloon was stripped, and under microscopic observations, a longitudinal rupture was noted in the balloon.No other functional testing was done.One photo was reviewed.The photo shows the inflation luer of the catheter being connected to a syringe, and no other anomalies noted.No objective evidence of balloon rupture can be noted.Also, the photo contains the outer package which contains product details, which can be verified with the reported details.The submitted photo doesn't show any specific anomalies.However, in the sample analysis of the returned device, fiber disturbance/frayed fibers were noted at the proximal end of the balloon during the visual evaluation and during the microscopic observation, a longitudinal balloon rupture was noted.Therefore, the investigation is confirmed for the reported balloon rupture and also confirmed for the identified unraveled fibers.A definitive root cause for the reported balloon rupture and identified unraveled fibers could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
CONQUEST
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18090268
Report Number2020394-2023-00998
Device Sequence Number6753856
Product Code DQY
UDI-Device Identifier00801741062803
UDI-Public(01)00801741062803(11)220331(17)250131(10)REGP3801
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K083657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Catalogue NumberCQ5054
Device Lot NumberREGP3801
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/26/2023
Supplement Date Received by Manufacturer06/13/2024
Initial Report FDA Received Date11/08/2023
Supplement Report FDA Received Date06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown